Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Having hives, anti-histamines only reduce itching and swelling, hair cuticles also red. Medication ?

I have been having hives for the last week, and anti-histamine only makes the itching and swelling subside a little but not completely. Cortizone cream helps with the rest but the redness never fades.
After observing for a week I noticed that the rashes and heated itching only occurs in the parts of my body that has been exposed to pressure. Any kind of pressure/irritation, from just my collars and sleeves touching my skin, all the way to the part where my arm rests on the table when I'm typing, and even just the weight of my glasses legs seems to be causing that part of my ears to itch.
I experimented earlier, by scratching a straight line over my stomach with a clean sharp edge. Not enough to bleed or anything, just enough for that white line to form and then soon fade away. About an hour or two later, that line begins to swell pink, and by the end of the third hour the whole line area is forming into one big patch of welt. So it really does seem like it's and oversensitivity of some sort of nervous system function.
The odd part is, the majority of all of my hair cuticles are also red, as though just the wind or water touching the smaller hairs of my arms and legs would cause the skin to be irritated as well.
I am currently on the 12-hours zyrtec-D and a type of antibiotics for a lump in my lymph node that has been there for 2 months and no blood tests showed any results of what it might be.
I think the zyrtec is making my throat hurt really badly, like most other medications that stops running noses, such as nyquil and benedryl. I think I'm going to try to not take it anymore because the pain clenching my throat is so bad it's hard to breathe.
Side note is that since the hives started my body temperature has been one celcius higher than normal, but that might also be because my period started this week. I seem to have a weaker immune system during times like now, but the fact that my skin is turning a strange waxy shade and that I can see my blue-green veins very clearly across my body along with the rashes is really freaking me out.
I have no sleep issues. My appetite has been fine, and my bowel movements are normal. So it's probably nothing organ related.
Tue, 9 Jul 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
General & Family Physician 's  Response
Hello,
You already been treated with anti-histamines right,which are first line of treatment. If not relieved by them then You should start steroid therapy with prednisolone with consulting your physician.This treatment will last for few weeks.

Thank you.Get well soon.
Yours,
DR JIGNESH VASAVA
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have chronic hives that have been diangnosed as sometimes that just happens . They start out as a feeling of heat and swelling in my hands and...

Recent questions on  Cetirizine

doctor1 MD

my son is 3 aND he does have allergies...but hasnt been taking his zyrtec for awhile and he seems to be getting colds alot..everytime i turn around...

doctor1 MD

My husband had an allergic reaction (swollen tongue and throat) to antibotics that he had been on for several weeks due to a minor foot surgery. He...

doctor1 MD

Hi my 14 year old daughter has been complaining of headaches, she suffered a concussion about 2 years ago, we went to general doctor and thinks...

doctor1 MD

I had a fever 102 F doctor prescribed me levofloxacin (500mg) and cetirizine dihydrochloride (10mg ) both to be taken after every twelve hours for...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days....